MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: name and address - phone: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an iliac branch implantation procedure involving placement of another manufacturer¿s stent into the internal iliac artery, the hub of a flexor high-flex ansel guiding sheath separated from the device.Contralateral access was obtained, and an unspecified cook 12-french ansel sheath was placed up-and-over the bifurcation.The anatomy was reportedly angulated and very tortuous over the bifurcation.Calcification was not noted.The 8-french complaint device was easily inserted and advanced coaxially, over an unspecified amplatz wire guide, through the 12-french sheath.Another manufacturer¿s stent delivery system was easily inserted and advanced through the complaint device, over the wire.After the stent was positioned in the internal iliac artery, the user attempted to pull the complaint device back to deploy the stent, using the hub to pull the sheath.Per the reporter, ¿everything was tight¿ and the internal iliac artery was very angulated; therefore, the physician had to use ¿an excessive amount of force¿ to pull the sheath back, at which point the hub separated, resulting in ¿a lot¿ of blood loss.The stent was quickly deployed, and the complaint device was removed manually from the 12-french sheath, with the stent delivery system still in the complaint device.The dilator was not reinserted for removal, as the other manufacturer¿s delivery system was firmly wedged in the sheath lumen.The procedure was completed successfully, and no part of the complaint device remained in the patient¿s body.The patient received crystalloid fluid replacement for blood loss.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an iliac branch implantation procedure involving placement of another manufacturer¿s stent into the internal iliac artery, the hub of a flexor high-flex ansel guiding sheath separated from the device.Contralateral access was obtained, and an unspecified cook 12-french ansel sheath was placed up-and-over the bifurcation.The anatomy was reportedly angulated and very tortuous over the bifurcation.Calcification was not noted.The 8-french complaint device was easily inserted and advanced coaxially, over an unspecified amplatz wire guide, through the 12-french sheath.Another manufacturer¿s stent delivery system was easily inserted and advanced through the complaint device, over the wire.After the stent was positioned in the internal iliac artery, the user attempted to pull the complaint device back to deploy the stent, using the hub to pull the sheath.Per the reporter, ¿everything was tight¿ and the internal iliac artery was very angulated; therefore, the physician had to use ¿an excessive amount of force¿ to pull the sheath back, at which point the hub separated, resulting in ¿a lot¿ of blood loss.The stent was quickly deployed, and the complaint device was removed manually from the 12-french sheath, with the stent delivery system still in the complaint device.The dilator was not reinserted for removal, as the other manufacturer¿s delivery system was firmly wedged in the sheath lumen.The procedure was completed successfully, and no part of the complaint device remained in the patient¿s body.The patient received crystalloid fluid replacement for blood loss.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated, with no sheath material remaining in the hub.The sheath flare was intact.A catheter was lodged inside the sheath, and upon attempted removal of the catheter, it broke/separated, leaving a portion of the catheter in the sheath.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu warns ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the ifu also states ¿avoid applying traction to hub during removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and unintended user error contributed to this event.The anatomy was reportedly very tortuous and angulated over the bifurcation.Upon withdraw of the sheath, the user reported that ¿everything was tight¿ and an ¿excessive amount¿ of force was used to pull the sheath back.The user also pulled the sheath by the hub, which the ifu instructs to avoid.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20536759
Report Number1820334-2024-01408
Device Sequence Number8325270
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)270424(10)16026629
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49045
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Device Lot Number16026629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE VBX 10MM X 79MM STENT 8FR; UNKNOWN MANUFACTURE'S AMPLATZ WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale